I got my 7th laser hair removal session on my lower face yesterday and the redness persisted with a burning sensation. This had never happened before. Today that entire area round my chin, lips and laugh lines is red. I'm currently using an antibiotic/ corticosteriod, a topical cream and methylprednisolone aceponate, aloe vera and vitamin E oil. My main worry is if this burn is permanent or leaves a brown mark round my chain. If it's treatable, how long will this last?
Are my Burns Permanent? How Long Will It Take Aproximately for the Redness to Completely Disappear?
Doctor Answers 2
Handling Redness at Laser Site
This type of reaction is more common in deeper skin tones and I agree with the previous comment that even a little sun exposure prior to having laser hair removal can cause an unwanted reaction.
We usually ask the patient to wait a few days as normal irritation can last that long. I do notice in the picture it does not appear as though the skin is broken; therefore there is no need for any antibiotic cream. We would simply recommend using ice and something along the lines of hydrocortisone or aquaphor to sooth the area. The overuse of many products may actually irritate the skin more.
As for scarring, you are right that it is too soon to be able to tell but if after a few days you still see redness or the area darkens I would recommend seeing your doctor or a different board certified plastic surgeon.
Redness after LHR session
Did you have any recent sun exposure moreso than your previous sessions? Your skin will be very sensitive to the laser pulse with recent sun exposure. Since this is on the left side of your face, this could have been sun exposure from driving. I would wear sun protectant in the interim and contact the place/physician about your concerns.
Permanent discoloration is possible, but it won't be known for a few months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.